Posted by: CP | 2008/10/22

Anxiety and panic disorder

Hi CS, I suffer from an intense fear when having to write or sign my name in the presence of others, so much so that I get the shakes and is then unable to write legibly. This has caused many embarrasing moments. I was using PAX 10mg for a while but my GP advised that I cannot rely on this medication forever as I will become addicted. I am using Biral at the moment which is completely ineffective. Could you perhaps suggest an appropriate diet to alleviate the symptoms. I am a moderate smoker and a drinker.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

SOunds exactly like a variation of Social Anxiety Disorder, in which one becomes very anxious in specific social settings when other people may be paing attention to you, just as you describe. Pax is simply a sedative, and while it would make you feel calmer, it does have the disadvantage in longer-term use of potential dependency. I don't consider Biral effective for anything. And diet doesn't seem to influence this conditon.
BUT, the good news is that it can be fairly easily controlled, and potentiall even cured ( a word one hesitates to use ) by proper therapy. Some medications otherwise also used to treat Depression help Social Anxiety symptoms, and ideally should be coupled with specifically CBT, Cognitive-Behaviour Therapy, an excellent technique with loads of good research proving it's effectiveness and lasting benefits. It very sp[ecifically would focus on the anxiety, the situations which trigger it off, the automatic thoughts and assumptions you make at that time, and you would unlearn the whole pattern of getting anxious in these situations in which there is no need to be anxious. Your GP may know a shrink providing CBT, or the Anciety/Depression sSupport Group ( number on this page ) could also help as they list many, though not all, shrinks who can provide this method of treatment.
Do keep contact through this forum, and let us know of your progress.
After a relatively short period on the right combination of treatments, you will at lasty become free to become a celebrity, and enjoy signing autographs for the admiring crowd !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: helper | 2008/10/27

try ciprelex it works well.

Reply to helper

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.